| Model Number |
VENUM16080 |
| Medical Device Problem Codes |
Migration or Expulsion of Device (1395); Obstruction of Flow (2423)
| Health Effect - Clinical Codes |
Thrombosis/Thrombus (4440); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/27/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that sometime post stent placement procedure, the stent had allegedly shifted and had a clot which caused some obstruction of flow issues.It was further reported that the clot was removed and two additional stents were placed to prevent the previous stent from shifting further and restoring blood flow.The current status of the patient is unknown.
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Device expiration date: 02/2022.
Event or Problem Description
It was reported that approximately one year and nine months post stent placement in the left common iliac vein via the left femoral vein, the stent had allegedly shifted and had a clot, which caused some obstruction of flow issues.It was further reported that the health care provider confirmed the blood clot was caused by the stent.Reportedly, the clot was removed, and two additional stents were placed to prevent the previous stent from shifting further and restoring blood flow.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation.Images demonstrating the alleged issue have not been provided.The issue could not be re produced which leads to inconclusive evaluation result.During index procedure 0.035" guidewire / 8f introducer were used for access, the vessel was not tortuous, and the lesion was not pre dilated but post dilated.The vessel diameter was 16mm.Based on the investigation of the provided information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instruction for use state close describes holding and handling of the system during deployment; in particular the instruction for use state: 'do not hold or touch the dark moving sheath during stent release', and 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' the instruction for use further state: 'predilation of chronic lesions with a balloon dilatation catheter is recommended.', and 'post stent expansion with a balloon dilatation catheter is recommended.' a stent size selection table is part of the instruction for use describing the relationship between reference vessel diameter, and unconstrained stent inner diameter; for a 16mm vessel the unconstrained stent inner diameter would be 18mm.H10: d4 (expiration date: 02/2022).H11: h6 (patient, method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.